MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 3-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number D9782
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product # (b)(4).Date sent to the fda: 6/7/2023.Component code: g07002.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and no answer was obtained.If any additional information is received, a supplemental medwatch report will be sent."could you please provide the lot number for d9782 product code? device return status.Please document the shipment tracking number: please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu)." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent the lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Related reports: 2210968-2023-04151.
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation procedure on an unknown date and suture was used.During the breast augmentation procedure the two sutures were pooping off needle when used as running suture during mastectomy closure (subcuticular layer).The procedure was completed successfully no patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/5/2023.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received one labeled winding former with one detached needle that pertain to the product code d9782, lot tbbbra.Upon visual assessment of the sample, the suture was not returned for analysis.The needle hole and swage area were noted with marks that appear to be caused by a surgical instrument.The barrel hole was examined under 20x magnification, and no suture remnant could be observed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No further investigation will be conducted on this complaint due to external cause.Complaint information will be included in complaint trending that is reviewed by the applicable product quality safety surveillance data review board on a regular basis to determine if further action is necessary.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one unopened sample that pertain to the product code d9782, lot tbbbra.Upon initial inspection, of the samples, no external damages were observed on the packet.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-04151.

Brand Name
ETHILON SUTURE 30"(75CM) 3-0 CLR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON, INC. SAN LORENZO
road 183, km. 8.3
san lorenzo PR
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17080409
Report Number2210968-2023-04152
Device Sequence Number13996673
Product Code GAR
UDI-Device Identifier10705031034808
UDI-Public10705031034808
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD9782
Device Catalogue NumberD9782
Device Lot NumberTBBBRA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown